69.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Radiotherapy side effects?

5 REPLIES 5
scattyshirl
Member

Re: Radiotherapy side effects?

Many thanks Angie, and Lucy - I will check that page out. 

Lucy_BCC
Member

Re: Radiotherapy side effects?

Hi Scattyshirl and welcome to the BCC forums

Along with the support you have found here, our helpliners are on hand with further practical and emotional support on 0808 800 6000 and lines are open weekdays 9-5 and Sat 10-2

Here's a link to the BCC radiotherapy and Tamoxifen information which I hope you will find helpful:

https://www.breastcancercare.org.uk/breast-cancer-information/treating-breast-cancer/radiotherapy

https://www.breastcancercare.org.uk/breast-cancer-information/treating-breast-cancer/hormone-therapy...

Take care
Lucy BCC

Angie55
Member

Re: Radiotherapy side effects?

Hi
I was the same as you a lumpectomy and radiotherapy. I am anastrozole. My radiotherapy finished on 25th April with not to many problems just a slight burn which cleared up really quickly. I started my anastrozole in February and have been very lucky with no side effects I am still waiting for something to happen. Obviously we are all different and some ladies have lots of side effects. I wish you well with your radiotherapy and just take one day at a time. Any questions just ask as someone will be able to answer it.
Take Care
Angie. X
scattyshirl
Member

Re: Radiotherapy side effects?

Thank you, that's helpful, I will be asking about creams etc nearer the time and the tiredness is something I hadn't considered either! Am used to being in control and doing what I want, when I want, so am having to accept the changes ahead. Great to be in touch on here. 

busyanne
Member

Re: Radiotherapy side effects?

Scattyshirt, we all experience treatment including radiotherapy differently.  I had 35 sessions and only had slight burning to breast and underarm towards the end.  I used acqueous cream which helped.  By the time I had to visit my practice nurse the blisters were gone.  Make sure that you keep an eye on your skin and report anything to the radiotherapists as they will direct you in the right direction to get appropriate support.  I handled the radiation well I thought and did not initially feels any tiredness other than being fed up having to go the hosptial daily for six weeks.  However what I  have noticed one year after I now feel tired at times and it has been explained to me that it can take up to a year for the side affects of radiation to show.  So all in all just another step forward with some side affects which were manageable for me.  Regards

scattyshirl
Member

Radiotherapy side effects?

I am due to start radiotherapy at the end of September,  this is a huge relief as I've been told no extra surgery or chemo is required. I now find myself over thinking things and wondering about the side effects of radiotherapy and the Tamoxifen they've recommended afterwards. I've been told of hot flushes and possible weight gain? Don't want to burst my own bubble as yesterday was such good news, but know that I would prefer to hear about other ladies experiences rather than go into it naively. Any info much appreciated.